Hail, Lawrence
- When
- January 10, 12:41 PM CST to 12:44 PM CST
- Where
- Lawrence County, 5 mi WNW of St Francisville to Billet
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.628, -87.736
An isolated thunderstorm moved across Lawrence county during the afternoon of January 10th. This storm produced hail up to nickel sized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An isolated thunderstorm moved across Lawrence county during the afternoon of January 10th. This storm produced hail up to nickel sized.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 10, 12:25 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1225 PM CST THU JAN 10 2008 .DISCUSSION... ISSUED 1037 AM CST THU JAN 10 2008 LIGHT TO MODERATE RAINFALL IS NOW EDGING INTO THE SOUTHEASTERN PART OF THE CWA... RUNNING ABOUT 3-4 HOURS AHEAD OF SCHEDULE. SHOULD SEE PRECIP MOVE INTO THE I-72 CORRIDOR BETWEEN 20-22Z... AND THEN POINTS NORTH BY 00Z. WILL BE MAKING SOME UPDATES TO THE GRIDS AND ZONES TO REFLECT TIMING CHANGES. RUNNING A LITTLE BEHIND WITH A PLETHORA OF HYDRO PRODUCTS TO ISSUE... WILL AIM FOR 1115 AM FOR THE UPDATED PRODUCTS. HARDIMAN && .AVIATION... ISSUED 1220 PM CST THU JAN 10 2008 FOR 18Z TAFS... PRECIP QUICKLY APPROACHING FROM SOUTHEAST... MAINLY IN THE FORM OF LIGHT SHOWERS DUE TO DRY SLOT OVERHEAD. THIS SHOULD KEEP CIGS IN THE VFR-MVFR CATEGORY UNTIL LATER THIS AFTERNOON AS SFC LOW MOVES INTO THE AREA... AND DEFORMATION ZONE PRECIP APPROACHES FROM THE WEST. HEAVIEST PRECIP IN DEF ZONE STILL LIKELY TO REMAIN WEST OF PIA... BUT CONTINUED TO HIGHLIGHT LOWERING CIGS AND RA/SN MIX FOR PIA. HARDIMAN && .PREV DISCUSSION... ISSUED 250 AM CST THU JAN 10 2008 FORECAST CONCERN IS PRECIPITATION CHANCES AND TYPE THIS AFTERNOON AND TONIGHT. ALSO IF SNOW ACCUMULATIONS POSSIBLE OVER THE IL RIVER VALLEY THIS AFTERNOON AND EVENING. THIS DUE TO YET ANOTHER LOW PRESSURE DEEPENING NE INTO CENTRAL IL BY 00Z/6 PM. MODELS HAVE TRENDED SLOWER AND A BIT STRONGER WITH THIS LOW PRESSURE AND HAS TIME TO BRING MORE MOISTURE INTO CENTRAL/SE IL. NCEP/HPC LEANING TOWARD GFS MODEL FOR THE NEXT FEW DAYS WHICH IS A BIT FASTER WITH LOW PRESSURE THROUGH TONIGHT AND COOLER. MODELS CONTINUE TO SHOW HEAVIEST QPF JUST SE OF IL WITH 1 INCH OR MORE OF RAIN SE OF THE OHIO RIVER AND A SECOND QPF MAX A QUARTER INCH OR MORE NW OF THE SURFACE LOW TRACK OVER NORTHERN MO AND NW IL...NW OF GALESBURG. 08Z/2 AM SURFACE MAP SHOWS 1023 MB HIGH PRESSURE OVER THE VIRGINIAS AND INTO LAKE ERIE. MEANWHILE 1001 MB LOW PRESSURE WAS OVER SOUTH CENTRAL KS WEST OF WICHITA WITH ITS WARM FRONT EXTENDING EAST OVER SOUTHERN MO AND NORTHERN TN. VEIL OF MID AND HIGH CLOUDS COVER CENTRAL AND NE IL WHILE MOSTLY CLEAR SKIES OVER SW IL EARLY THIS MORNING. TEMPS OVER IL IN THE LOW TO MID 30S WITH DEWPOINTS AROUND 30F AND ESE WINDS LESS THAN 10 MPH. ALOFT AN UPPER LEVEL TROF WAS DIGGING OVER THE CENTRAL PLAINS WITH A 543 DM 500 MB LOW OVER WESTERN KS. MEANWHILE AN UPPER LEVEL RIDGES OFF THE SE COAST WITH IL BACK INTO A SW UPPER LEVEL FLOW. SHORT TERM...TODAY THROUGH SUNDAY LOW PRESSURE OVER SOUTH CENTRAL KS MOVES INTO SOUTH CENTRAL MO BY 18Z/NOON. LOW THEN DEEPENS TO 998 MB AS IT EJECTS NE INTO CENTRAL IL IN RESPONSE TO STRONG SHORT WAVE AND UPPER LEVEL JET ROUNDING BASE OF UPPER LEVEL TROF IN THE CENTRAL PLAINS. SLOWER MOVEMENT KEEPS MOST AREAS DRY THIS MORNING AS CLOUDS INCREASE AND KILX/KDVN 00Z SOUNDINGS SHOW A DEEP DRY LAYER FROM 950 TO 450 MB THAT NEEDS TO BE SATURATED YET. RUC...WRF...GFS AND NGM KEEP QPF JUST SW OF ILX CWA THROUGH 18Z/NOON. PRECIPITATION SHOULD QUICKLY DEVELOP ACROSS CENTRAL AND SE IL DURING THIS AFTERNOON AS LOW PRESSURE APPROACHES AND LAYER SATURATES. MOST AREAS WILL SEE LIGHT RAIN THIS AFTERNOON WITH HIGHEST POPS OVER SE IL WHERE ISOLATED THUNDERSTORMS POSSIBLE OVER THE WABASH RIVER VALLEY. SPC HAS RISK OF THUNDER FROM PARIS TO EFFINGHAM SE THIS AFTERNOON WHILE SLIGHT CHANCE OF SEVERE SE OF THE OHIO RIVER. CRITICAL TEMP/THICKNESS PROFILES SUPPORT CHANGEOVER TO SNOW NW OF THE IL RIVER DURING THE AFTERNOON AND PUT MIX HERE. COOLED HIGHS A FEW DEGREES ESPECIALLY THE IL RIVER VALLEY WHERE UPPER 30S AND LOWER 40S WHILE FAR SE IL BY LAWRENCEVILLE IN THE LOWER 50S. LOW PRESSURE DEEPENS TO 992 MB OVER EASTERN LOWER MI BY 12Z/FRI AS UPPER LEVEL TROF IN THE PLAINS MOVES OVER IL OVERNIGHT. CRITICAL TEMP/THICKNESS LAYERS COOL TO CHANGE LIGHT RAIN TO LIGHT SNOW SE TOWARD I-55 DURING THE EVENING AND IN SE IL OVERNIGHT. BUT PRECIPITATION DIMINISHES OVERNIGHT FROM THE SW AS LOW PULLS AWAY. HAVE UP TO 1 INCH OF SNOW NW OF THE IL RIVER AT GALESBURG. HEAVIEST BAND OF SNOW OF 2 TO 4 INCHES POSSIBLE FAR NW IL BY THE QUAD CITIES AND STERLING. LOWS TONIGHT AROUND 30F OVER THE IL RIVER VALLEY AND MID 30S SE IL. LOW PRESSURE MOVES INTO SE ONTARIO FRI WITH CYCLONIC FLOW HANGING BACK INTO IL ALONG WITH A BROAD UPPER LEVEL TROF WHICH KEEPS LOW CLOUDS AROUND WITH CHANCE OF FLURRIES FROM I-74 NE. LOW CLOUDS AND WEST BREEZES BRING COOLER HIGHS FRI IN THE MID TO UPPER 30S OVER CENTRAL IL AND LOWER 40S IN SE IL. AN ALBERTA CLIPPER RACES SE INTO THE MIDWEST SAT AND SAT NIGHT AS WEAK SURFACE LOW MOVES INTO NE MO AND CENTRAL IL. THIS BRINGS A CHANCE OF LIGHT RAIN OR LIGHT SNOW TO CENTRAL IL SAT AFTERNOON... AND CHANCE OF LIGHT SNOW SAT NIGHT WITH JUST LIGHT ACCUMULATIONS POSSIBLE. LIGHT SNOW CHANCES DIMINISH FROM THE WEST SUNDAY AS SYSTEM MOVES EAST AND LOW PRESSURE STRENGTHENS UP THE EAST COAST. TEMPS GRADUALLY COOL ACROSS IL THROUGH EARLY NEXT WEEK WITH STRONGER UPPER LEVEL TROF OVER IL. LONG TERM...MONDAY THROUGH THURSDAY PROGRESSIVE UPPER LEVEL FLOW PATTERN WILL CONTINUE ACROSS THE COUNTRY INTO NEXT WEEK. ANOTHER WEAK CLIPPER MOVES TOWARD IL MONDAY. GFS MORE AGGRESSIVE WITH LIGHT QPF ACROSS IL MON BUT ECMWF KEEPSIL DRY WITH LIGHT QPF NE OF IL. DECIDED TO KEEP CENTRAL/SE IL DRY FOR NOW. UPPER LEVEL RIDGE OVER THE WESTERN STATES BREAKS DOWN EARLY NEXT WEEK...AS NEXT SIGNIFICANT UPPER LEVEL WAVE MOVES INTO THE PACIFIC NORTHWEST. THIS FEATURE WILL PROGRESS ACROSS THE COUNTRY AND EVENTUALLY BRING A FRONTAL BOUNDARY AND PRECIPITATION CHANCES INTO IL WED NIGHT OR THU. COULD BE A GOOD STORM SOMEWHERE IN THE EASTERN U.S. AS LOW PRESSURE LIFTS INTO NEW ENGLAND BY FRI. MUCH COLDER AIR USHERS INTO IL LATE NEXT WEEK FOLLOWING THIS STRONGER WX SYSTEM. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1203 PM CST THU JAN 10 2008 ILZ027>031-036-037-040-041-047>050-111200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 1203 PM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER SYSTEM WILL MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THIS SYSTEM IS EXPECTED TO BRING A MIX OF RAIN AND SNOW TO THE AREA DURING THE DAY...THEN CHANGE TO ALL SNOW FOR TONIGHT. SNOW ACCUMULATIONS AROUND AN INCH IS POSSIBLE AROUND THE GALESBURG AREA...WHILE ACCUMULATIONS OF LESS THAN AN INCH CAN BE EXPECTED ELSEWHERE. LOCALIZED FLOODING WILL STILL BE FOUND ACROSS RURAL AREAS...ESPECIALLY NEAR THE SALT CREEK AND SANGAMON RIVER BASINS. FLOODING IS ALSO EXPECTED TO DEVELOP ALONG THE ILLINOIS RIVER TODAY...AND CONTINUE WELL INTO NEXT WEEK. IN ADDITION...THE LOWER SANGAMON RIVER BASIN WILL ALSO SEE FLOODING DEVELOP THIS MORNING...BUT SHOULD SUBSIDE BY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING ALONG THE ILLINOIS RIVER WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>044-051>054-061-111200- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON- SHELBY- 1203 PM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER SYSTEM WILL MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THIS SYSTEM IS EXPECTED TO BRING A MIX OF RAIN AND SNOW TO THE AREA DURING THE DAY...THEN CHANGE TO ALL SNOW LATE TONIGHT. SNOW ACCUMULATIONS OF LESS THAN AN INCH CAN BE EXPECTED. LOCALIZED FLOODING WILL STILL BE FOUND ACROSS RURAL AREAS...ESPECIALLY NEAR THE SALT CREEK AND SANGAMON RIVER BASINS. FLOODING IS ALSO EXPECTED TO DEVELOP ALONG THE ILLINOIS RIVER TODAY...AND CONTINUE WELL INTO NEXT WEEK. IN ADDITION...THE LOWER SANGAMON RIVER BASIN WILL ALSO SEE FLOODING DEVELOP THIS MORNING...BUT SHOULD SUBSIDE BY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING WILL CONTINUE ALONG SALT CREEK AND PORTIONS OF THE SANGAMON RIVER. THIS SHOULD DIMINISH ALONG THE SALT CREEK BY FRIDAY...BUT CONTINUE ON THE SANGAMON RIVER UPSTREAM OF DECATUR THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-055>057-111200- CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION- 1203 PM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FLOODING WILL BE FOUND ALONG CREEKS AND STREAMS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FLOODING WILL CONTINUE INTO THURSDAY...THEN BEGIN TO DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1203 PM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL... BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE EMBARRAS AND LITTLE WABASH RIVERS OVERNIGHT. IN ADDITION...AREAS ALONG THE WABASH RIVER WILL SEE EXISTING FLOODING INCREASE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER THROUGH THE WEEKEND. ALONG THE WABASH AND LOWER PORTIONS OF THE EMBARRAS RIVERS...THE FLOODING WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN/AUTEN
The Evansville,IN radar (KVWX), 41 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77644.